Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffer from hives after taking depo shot. Small reddish dots on the neck, back and arms. What to do?

I think I may have broke out in hives from the depo birth control shot. I got the shot on march 21st and a few days later starting seeing small red dots on my neck and back, a few days later it got worst and was all over my back mildly itchy, could be worst, my hands, arms, legs, chest, and now it's been about ten days, I got over the counter benedryl and cream what should I do? it looks worst every day
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
Thanks for the query.

You once consult gynecologist, get examined and go for complete hemogram with coagulation profile.
If any abnormality is detected in these factors, you have to get treated accordingly.
After ruling out this possibility, if the doctor says it is just because of progesterone influence, you can go for symptomatic treatment.
You can take supplements containing vitamin C, which will help in controlling the spots.
Better to avoid using any medicines by your own without consulting the doctor.
For more details you can ask me through:
Take care.

Answered: Thu, 4 Jul 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Not only the medicine, but also the base (solvent / stabilisers / colouring agent / preservatives) could be responsible too.
Being a depot preparation, it is not possible to aim for early clearance
Anti-histamines and other symptomatic measures help...
Be alert for serious possibilities like angio-neurotic oedema
Severe cases may need steroids... / Discuss with your doctor

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor